# SDR CA070607002

- Difficulty date: June 6, 2007
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Cessna 210R
- Aircraft time: 13,378 hours
- Engine: Cont IO520L
- Propeller: Mcauly D3A34C404
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Retaining Nut
- Part number: 359553S8
- Condition: Missing
- Location: Alternator Shaft
- Component: Alternator, Motorcraft
- Component part number: C6115030104
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT HAD CALLED AND REPORTED THAT THE ALTERNATOR THAT WE HAD REPLACED THE NIGHT BEFORE HAD GONE OFFLINE .7 HRS AND A SLIGHT ODOR OF BURNING RUBBER NOTED INTO HIS FIRST LEG OF FLIGHT. UPON LANDING INVESTIGATION HAD REVEALED THAT THE ALTERNATOR SHAFT FAN RETAINING NUT HAD COME LOOSE AND EXITED THE AC.  FAN HAD ROTATED ON SHAFT AND DRIVE BELT HAD COME OFF. NO DAMAGE TO ANYTHING IN ENG COMPARTMENT EXCEPT TO ALTERNATOR COMPONENTS. THIS ALTERNATOR HAD BEEN REPAIRED AND TESTED BY A COMPANY, WHICH I WILL NOT NAME THAT THIS HAS HAPPENED BEFORE. THE FAN HAD ALSO COME OFF THE SHAFT, POSSIBLY DUE TO INSUFFICENT TORQUE ON RETAINING NUT OR SELF LOCKING ABILITY OF NUT WAS NOT SUFFICENT. SERVICEABLE ALTERNATOR INSTALLED AND AC BACK IN SERVICE. (TC NR 20070607002)
